Depo provera gain weight

Common Questions and Answers about Depo provera gain weight

depo-provera

Avatar f tn Does depo provera birth control cause weight gain,and if you have been on it tell me about your experience while on it
Avatar n tn I have done research on that pill and the side effects are mainly the same. People have reported weight gain as well. I have just heard horrible things from people on depo for a long time, but I love it (except the weight issue). Since you have been on depo for a long time, what would you do? Do you think the pros outweight the cons in my situation? Is it possible to loose the weight? Why did I gain weight, loose it, and it came back? Am I just eating junk and not exercising?
Avatar m tn I just got a shot of depo-provera birth control 3 days ago and my period was supposed to start yesterday and it hasn't. I am sexually active and the last time I had sex was on my period last month and we used condoms but I wasn't on birth control and my partner did not go all the way. I just went to the GYN and got my annual pelvic exam and my first shot of depo and so far everything has been okay.
Avatar f tn I had used Depo for 3 years and never had any issues. I didnt gain wait, or anything. The only minor side effects I did have was mild cramping after the shot, and headaches. Although once I got off depo that was different. My hair started to fall out, I gained weight, headaches were worse and so on. This pregnancy happened 2 months after being off birth control completely, and while hubby had a vesectomy. So the only real birth control i think is no sex.....
Avatar f tn i have tried everything, from lupron, to laparoscopies, to yaz, to smoking marijuana - currently i am on Depo Provera and have been for the past year and a half. I am noticing a lot of side affects from this as time goes on, and unfortunately for me this has been the only thing that even remotely helps, and i still have a lot of pain.
Avatar n tn i was on the minipill for two years i am not getting my period now doctor wants to put me on depo provera she claims after awhile the affectiveness of the minpill wears off and depo would be best for me being that it is also a progesteron only contraceptive and will continue not getting my period am afraid because of all the bad things i hear about it any suggetions?
Avatar n tn On Dec. 5th,2003 i received my first shot of depo-provera. In the month of Jan. I spoted for almost 3 weeks straight, and for two days in the month of Feb.On March 6th,2004 i missed my second shot.On the 15, i felt my baby move for the first time ,and i am just starting to have pregnancy symptoms like sleepiness, frequent urination.I also startd my period again after missing my shot. I still continue to feel my baby on a regular basis.
Avatar n tn Yes, Depo Provera can and often does make you gain weight. Lots of people have used it and gained weight on it.
Avatar n tn Your body is not doing what it normally does. Anyways, after you get off the pill you can gain alot of water weight and it can take up to 10 to 18 months to conceive. I would rather go on the pill than the depo any day. Trust me i was on it for 5 years.
Avatar f tn I was also tired but at the time i was working 60-70 hours a week, planning a wedding, keeping house and having fun with friends so i dont know if it was the depo that made me tired or my busy life. Weight gain is a side effect of the drug.
Avatar n tn your weight gain is from the residual depo provera in your body. If you get another shot, you will have more in your body. You lost weight because you didn't have much in your system yet. I didn't gain weight for months after starting because I am naturally thin, but if you realize it is a hormone that your body makes after pregnancy, then you will understand how it works. If you continue to take it you will look pregnant, have cravings, and get irritable in no time flat.
Avatar f tn Yes, you can loose Depo Provera Weight and get your looks back. The reason you gained the weight is the Depo. Please know it is not your fault. Depo causes insulin resistance, Metabolic syndrome (syndrome X) and ovarian cysts in some women. You were smart to discontinue it. Please Google insulin resistance. You can drop these pounds using low carb and zero carb diets. It won't take long.
16411434 tn?1447721585 A LITTLE OVER 3 YEARS AGO I GOT THE DEPO PROVERA SHOT. I ONLY GOT IT ONCE BECAUSE IN THE 3 MONTHS AFTER I GOT IT I GAINED OVER 70 LBS. I IMMEDIATELY NOTICED THE WEIGHT GAIN AND STARTED BEING EVEN MORE ACTIVE AND EATING BETTER. BEFORE THE DEPO SHOT I WALKED 6 MILES A DAY AND DID CALISTHENICS EVERY MORNING AND NIGHT. I GAINED EVEN MORE WEIGHT AFTER THAT 3 MONTH PERIOD AND NOW AT 250 LBS., OVER 100 LBS.
232077 tn?1218426943 I just completed my Lupron Depot therapy and now my GYN wants me to go on Depo Provera because he feels this is the best course of treatment to continue with. I had heard that it caused a great amount of weight gain and asked him about that and he said that the drug does increase your appetite and if you reach for cake instead of fruit you WILL gain weight. I did some research on the net and now I wish I never had because I read so many horror stories about the drug.
Avatar f tn If you can tough it out to the next dose the depo usually balances out and you won't have as much trouble. As far as the weight gain goes. well that is something you will face with almost every birth control hormones.
Avatar n tn I did have ulcers, but why did they flare up during my time of month? I went to a gyno. They said try Depo-Provera shot. I did and gained a ton of weight. My periods were constant and I still got sick. Then I got real sick again, was in the hospital, and lost the weight shortly after my release. Since then, I haven’t gotten my period (3 years now), nor have I gotten sick. About a year ago, I started eating more (holiday times) and gained more weight than before.
413769 tn?1231390824 I've read online about side effects including irregular bleeding and weight gain, but I've also read the injections can help regulate menstruation and even stop it all together. I'd appreciate any feedback you can offer.
Avatar f tn Hi Im a 20 year old female and I had two 3-month interval shots of the Depo-provera birth control last year. I had my last shot in early October 07 following a 2 week period approximately a week later. I havent had my menstrual cycle since? l've addressed my doctor when I went for a totally different thing and she said it could take a year to get it back? Is this correct?Thank you!
Avatar m tn It's March of '11 and I still havent had a period, I didnt have my period, or really ever blot during the use of the Depo Provera, and I've taken tests to see if I'm pregnant but they've came out negative. Is this normal? When should I expect my period?
Avatar n tn I was on the depo Provera for 5 yrs and I stopped about 4 yrs. ago and the effects of comming off the shot are you'll slowly get your period back, Headaches, and weight gain or decease. If you haven't started to spot and your nauseous, maybe you are pregnant. You may want to call your doctor and make an appointment. Keep on giving me any updates and good luck.
1566100 tn?1296081410 by MiaUK, 4 minutes ago I have ' Boarderline' disorder and after my forth baby in haste had Depo Provera , my weight piled on and made my depression ,at times , unable to cope with , (2 + yrs ago ) sex life left and took self esteem with it , after months of doing EVERYTHING to shift a pound , nothing , found a whizz of girl who said Metformin and zero carb diet would be the only way to do it , made sense , it were a chemical that caused it it could only be a chemical to reverse it , my daught
Avatar f tn and since highschool my weight has always been a constant 110-115. Now I weight 130! All because of Depo. I hate hate hate this birth control. I have only gotten my period once and it lasted a few hours. I am so frustrated with my body and nothing I do works. Can't wait to get this out of my system. Has anyone else had the extreme bloating and uncomfortable stomach? I have about 4 rolls when I sit down and can't seem to tighten up the excess skin. Even after I drink water this happens.
Avatar n tn depo provero is a good bith control, but it made me gain weight. The good thing about it you don't have a period and you only have to get a shot every 3 months. i gained 10 pounds in 1 month.
Avatar n tn I have been on the depo shot for three months... and it cause me to have a period for three months and MASSIVE WEIGHT GAIN!!!!!! OMG it was terrible... i eat even when im full it seems! I have now changed to the pill and was wondering how long it will take for me to lose some weight??
Avatar n tn How long does it take to get your period after stopping depo provera injections? When is it safe to start conceiving?
Avatar n tn How effective is the depo provera birth control shot? ( Is it 'ok' to do it without a condom every once in a while, WITHOUT him going inside me?